Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 22, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 3, 2000, 1:03 PM MDT for Natrona County, Wyoming. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 3, 2000, 1:03 PM MDT (19:03 UTC)
- Expired
- Aug 3, 2000, 2:00 PM MDT
- In force
- 57 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 144 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 031908 SVRRIW WYC025-031930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 103 PM MDT THU AUG 3 2000 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL NATRONA COUNTY IN EAST CENTRAL WYOMING * UNTIL 2 PM MDT * AT 1258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 29 MILES WEST OF CASPER...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CASPER AROUND 130 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST] OFFICE IN RIVERTON. LAT...LON 4303 10706 4262 10709 4256 10621 4306 10622 WCJIN-WYNE RWM NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:05 AM MDT, 9 hours 58 minutes earlier.
Area forecast discussion, Aug 3, 3:05 AM MDT, 9 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 305 AM MDT THU AUG 3 2000 UPPER HIGH STILL SPINNING OVER UTAH WITH DECENT AMOUNT OF CLOUDINESS ACROSS THE WESTERN THIRD OF THE CWA. WATER VAPOR IMAGERY NOT SHOWING ANY DRYING OVER OR NEAR THE AREA...WITH COPIOUS MID TO UPPER LEVEL MOISTURE TO OUR SOUTH THRU WEST. NEXT SHOT OF SHORTWAVE ENERGY TO COME TODAY ACROSS SOUTHERN PART OF THE AREA...WHILE A WEAKER SHOT GRAZES THE NORTH THIS EVENING AND TONIGHT. LATER IN THE DAY FRIDAY ANOTHER GOOD SHORTWAVE PROGGED TO WHISK ACROSS SOUTHERN MONTANA AND NORTHERN WYOMING. NOT MUCH CHANGE IN THE LOWER LAYER MOISTURE SITUATION TODAY...SO WOULD EXPECT MOST STORMS TO PRODUCE LITTLE TO NO RAIN. MOISTURE EXPECTED TO DEEPEN A BIT FRIDAY FROM THE MID-LAYER TOWARD THE SURFACE...WHICH IS REFLECTED IN SLIGHTLY HIGHER PRECIPITABLE WATER VALUES. SO A BIT BETTER CHANCE OF AT LEAST SOME STORMS PRODUCING MORE THAN A FEW HUNDREDTHS OF AN INCH OF RAIN. FOCUS SHOULD SHIFT FROM MORE STORMS ACROSS THE SOUTH TODAY TO MORE ACROSS THE NORTH FRIDAY AS SHORTWAVES TRAVERSE THESE AREAS CORRESPONDINGLY. NO REALLY GOOD LOW-LEVEL CONVERGENCE/UPPER-LEVEL DIVERGENCE COUPLETS SEEN...BUT STILL DECENT LOW-LEVEL CONVERGENCE TO AID IN STORM FORMATION. TEMPERATURE CHANGES SLIGHT NEXT FEW DAYS...MAINLY DUE TO CLOUD AMOUNTS AND THUNDERSTORM OUTFLOW. APPEARS SOME COLLING COULD BE ON THE HORIZON AS MRF SHOWING UPPER HIGH TO BE FLATTENED INTO THE SOUTHERN PLAINS FOR SUNDAY THRU THE MIDDLE OF NEXT WEEK AS SERIES OF TROFS CROSS THE NORTHERN TIER OF STATES. NEXT BEST CHANCE FOR ANY SIGNIFICANT COOLING TO COME SUNDAY AS COLD FRONT EXPECTED SATURDAY EVENING/NIGHT BY FIRST IN AFOREMENTIONED SERIES OF TROFS. BY LATE NEXT WEEK MRF SHOWS UPPER HIGH FLEXING ITS MUSCLE BACK OUR WAY. WITH MORE MAINLY DRY CONVECTION EXPECTED TODAY...FIRE SITUATION TO ONLY WORSEN AS LIGHTNING PROVIDING MORE STARTS EVERY DAY. CURRENT PATTERN AND SHORT-TERM EXTENDED NOT HOLDING OUT MUCH HOPE OF RELIEF ANYTIME SOON. .RIW...NONE. VALONE
In the hours before
Special weather statement, Aug 3, 12:37 PM MDT, 26 minutes before
WYZ015-031930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1237 PM MDT THU AUG 3 2000 ...THUNDERSTORMS DEVELOPING OVER WESTERN NATRONA COUNTY... AT 1235 PM DOPPLER RADAR INDICATED A LINE OF DEVELOPING THUNDERSTORMS OVER WESTERN NATRONA COUNTY MOVING EASTWARD AT 25 TO 30 MPH. AT THEIR CURRENT SPEED THESE STORMS WILL REACH THE CASPER AREA BY AROUND 120 PM. AT THIS TIME THE STORMS ARE NOT SEVERE...BUT WERE INTEN5SIFYING. EXPECT AT LEAST GUSTY WINDS...SHOWERS...LIGHTNING AS THESE STORMS MOVE THROUGH CASPER. WATCH FOR FURTHER UPDATES OR SEVERE THUNDERSTORM WARNINGS IF THE STORMS INTENSIFY OR BECOME SEVERE. WCJIN-WYNE RWM
Special weather statement, Aug 3, 1:02 PM MDT, 1 minute before
WYZ022-024-032000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 102 PM MDT THU AUG 3 2000 ...THUNDERSTORMS MOVING INTO SOUTHWESTERN SWEETWATER COUNTY... AT 1255 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS MOVING INTO SOUTHWESTERN SWEETWATER COUNTY. THESE STORMS ARE MOVING TO THE NORTHEAST AT 30 MPH. PEOPLE AROUND THE FLAMING GORGE RECREATIONAL AREA SHOULD ANTICIPATE THESE STORMS ARRIVAL BY 120 PM. THESE STORMS ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. SEEK SHELTER IF THESE STORMS APPROACH YOUR AREA WCJIN-WYSW T BAKER
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:58 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 47 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.